Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS State College, PA

September 2, 2013Columbia County, Pennsylvania

NWS State College, PA issued this flash flood warning at Sep 2, 2013, 12:50 AM EDT for Columbia County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 12:50 AM EDT (04:50 UTC)
Expired
Sep 2, 2013, 4:45 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Columbia County, PA

The radar

The Binghamton radar (KBGM), 120 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 1:38 AM EDTFLASH FLOODBenton, PAPUBLIC REPORT OF ROAD WASHED OUT
Sep 2, 1:45 AM EDTFLASH FLOOD1 N Benton, PAMUD SLIDE BLOCKING ONE LANE OF BEECH GLEN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS51 KCTP 020450
FFWCTP
PAC037-020845-
/O.NEW.KCTP.FF.W.0030.130902T0450Z-130902T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 AM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COLUMBIA COUNTY...

* UNTIL 445 AM EDT...

* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN COLUMBIA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENTON...
  STILLWATER AND CENTRAL.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE EXPECTED AS MORE 
HEAVY RAIN MOVES IN FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4103 7641 4109 7650 4121 7653 4131 7640
      4131 7631 4121 7632 4114 7627 4114 7623
      4114 7622 4110 7622

$$

FORECASTER: DANGELO
3 follow-up statements
045 
WGUS71 KCTP 020537
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 AM EDT MON SEP 2 2013

PAC037-020845-
/O.CON.KCTP.FF.W.0030.000000T0000Z-130902T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA PA-
137 AM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHERN COLUMBIA COUNTY...

AT 129 AM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE THAT 
THE THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER NORTHERN COLUMBIA 
COUNTY IS MOVING TO THE EAST. THE HEAVIEST OF THE RAIN IS ENDING. 
BUT DOPPLER RADAR ESTIMATES THAT OVER 6 INCHES OF WATER MAY HAVE 
ALREADY FALLEN AROUND BENTON AND STILLWATER. 

THIS AMOUNT OF RAINFALL WILL RESULT IN FLASH FLOODING. THE FLOODING 
COULD LAST FOR A FEW MORE HOURS AS THE WATER DRAINS AWAY. THE MAIN 
WATERWAY WHICH WILL BE AFFECTED BY THE RAINFALL RUN OFF IS THE 
FISHING CREEK...MAINLY NORTH OF ORANGEVILLE. 

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH WATER FLOWING OVER A ROADWAY. TURN 
AROUND...DON'T DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

HEED ANY ROAD CLOSURES. NEVER DRIVE AROUND A BARRICADE.

PLEASE REPORT FLOODING TO YOUR LOCAL 911 CENTER OR TO THE NATIONAL 
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4103 7641 4109 7650 4121 7653 4131 7640
      4131 7631 4121 7632 4114 7627 4114 7623
      4114 7622 4110 7622

$$

FORECASTER: DANGELO
187 
WGUS71 KCTP 020656
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 AM EDT MON SEP 2 2013

PAC037-020845-
/O.CON.KCTP.FF.W.0030.000000T0000Z-130902T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA PA-
256 AM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHERN COLUMBIA COUNTY...

AT 255 AM EDT...THE RAIN HAS STOPPED OVER NORTHERN COLUMBIA COUNTY. 
HOWEVER...FLOODING MAY CONTINUE TO OCCUR FOR THE NEXT FEW HOURS AS 
THE 2 TO 6 INCHES OF RAIN WHICH HAS FALLEN FLOWS OFF INTO THE LARGER 
CREEKS AND STREAMS. 

THE MAIN STREAM WHICH WILL RISE RAPIDLY DUE TO THE SUDDEN 
INFLUX OF WATER IS THE FISHING CREEK FROM BENTON TO STILLWATER...AND 
PERHAPS EVEN INTO ORANGEVILLE. THE RAVEN CREEK WHICH IS EAST OF 
BENTON MAY ALSO BE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL 911 CENTER OR TO THE NATIONAL 
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4103 7641 4109 7650 4121 7653 4131 7640
      4131 7631 4121 7632 4114 7627 4114 7623
      4114 7622 4110 7622

$$

FORECASTER: DANGELO
426 
WGUS71 KCTP 020847
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 AM EDT MON SEP 2 2013

PAC037-020856-
/O.EXP.KCTP.FF.W.0030.000000T0000Z-130902T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA PA-
447 AM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN COLUMBIA
COUNTY...

THE EARLIER HEAVY RAINS HAVE ENDED AND NO FURTHER FLOODING IS 
ANTICIPATED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO 
EXPIRE.

PLEASE CONTINUE TO USE CAUTION...AND NEVER DRIVE THROUGH FLOWING 
WATER. 

LAT...LON 4103 7641 4109 7650 4121 7653 4131 7640
      4131 7631 4121 7632 4114 7627 4114 7623
      4114 7622 4110 7622

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:58 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 1, 10:58 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1058 PM EDT SUN SEP 1 2013

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY
NIGHT AND EARLY TUESDAY...LEADING TO A PERIOD OF COOLER AND DRIER
WEATHER FOR MID WEEK...AS HIGH PRESSURE BUILDS SOUTHEASTWARD
FROM THE NORTHERN PLAINS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED STORMS ARE JUST WEST OF HARRISBURG AND EAST OF
WILLIAMSPORT AS OF 10PM. NOT A WHOLE LOT GOING ON ELSEWHERE IN THE
FORECAST AREA AND THIS IS EXPECTED TO CONTINUE AS WE APPROACH
MIDNIGHT. WE WILL NOT LOSE THE RISK OF AT LEAST SOME SHOWER
ACTIVITY EVEN AFTER MIDNIGHT...BUT OVERALL WE SHOULD SEE ACTIVITY
WANING THE DEEPER INTO THE OVERNIGHT WE GET.

IT WILL BE ANOTHER MILD NIGHT AS WE START OFF SEPTEMBER ON THE
MUGGY SIDE. LOWS EVERYWHERE SHOULD REMAIN IN THE 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
EXPECT SOME FOG EARLY MONDAY.

A FRONT WILL EVENTUALLY PUSH THROUGH THE REGION LATER MONDAY AND
MONDAY NIGHT. THE BROAD CONVERGENCE WILL LEAD TO ANOTHER DAY OF
SCATTERED CONVECTION. WITH AMPLE CLOUDCOVER...INSTABILITY SHOULD
BE LIMITED HOWEVER. OVERALL...IT SHOULD NOT BE A TERRIBLE DAY FOR
END OF SUMMER OUTDOOR OUTSIDE ACTIVITIES...WARM TEMPS AND DRY FOR
MUCH OF THE DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE DRIER AIR SHOULD PUSH INTO THE AREA TUESDAY DUE TO NORTHWESTERLY
FLOW AS HIGH PRESSURE COMES DOWN FROM THE HIGH PLAINS INTO THE OH
VLY.

AFTER 18Z TUESDAY THE MODELS BEGIN TO DIVERGE. THE EC...THE NAM AND
THE CANADIAN ARE IN GOOD AGREEMENT. MODELS SHOW PERSISTENT UPPER
RIDGING OVER THE ROCKIES/HIGH PLAINS AND A DOWNSTREAM MEAN TROUGH
ACROSS ERN NOAM. A POSITIVE HEIGHT ANOMALY EXTENDING FROM THE
CENTRAL ATLC NWD INTO GREENLAND SUGGESTS THAT THIS PATTERN WILL BE
SLOW TO EVOLVE AND STAY LARGELY IN-PLACE THROUGH THE END OF NEXT
WEEK. THIS SHOULD ALLOW FOR COLD AIR ADVECTION THAT SHOULD LOWER
TEMPERATURES TO...AND SLIGHTLY BELOW...SEASONABLE AVERAGES...LATE
NEXT WEEK.

THIS WILL BE BEHIND A MOISTURE- STARVED COLD FRONT THAT SHOULD
REINFORCE THE FALL-LIKE AIRMASS. OVERALL...THE PATTERN FAVORS NEAR
TO BELOW NORMAL TEMPERATURES AND BELOW MEDIAN PRECIPITATION THRU
THE END NEXT WEEK. NEXT WEEKEND WILL SEE THE PROPAGATION OF
ANOTHER SHORT WAVE TROUGH AT 500 MB...AND ASSOCIATED POSITIVELY
TILTED TROUGH AT 850MB. THIS SHOULD ALLOW FOR A CHANCE FOR SHOWERS
ALONG THE NORTHERN BORDER HOWEVER GIVEN THE QUESTIONABLE AMOUNT OF
MOISTURE AVAILABLE AND MODEL VARIABILITY HAVE KEPT POPS TO A
MINIMUM.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
AN UPPER LVL DISTURBANCE PUSHING THRU THE EASTERN GRT LKS IS
PRODUCING SCT TSRA ACROSS PA THIS EVENING. SHRA/TSRA ACTIVITY
SHOULD DIMINISH LATE TONIGHT...AS ATMOS COOLS AND STABILIZES.
HOWEVER...LOW LVL MOISTURE ASCENDING THE NW MTNS ON SW FLOW WILL
LIKELY YIELD LOW CIGS/FOG AT BFD. SOME LATE NIGHT FOG IS POSSIBLE
AT THE OTHER AIRFIELDS. HOWEVER...OTHER THAN BFD...CONFIDENCE IN
IFR CONDS IS LOW DUE TO A FAIR AMOUNT OF MID LVL CLOUDINESS...WHICH
WILL LIMIT RAD COOLING AND FOG POTENTIAL.

ANY EARLY LOW CIGS/FOG SHOULD LIFT BY LATE AM. AN APPROACHING
COLD FRONT WILL BRING ISOLD LATE DAY TSRA IMPACTS TO THE AREA.
HOWEVER...VFR/LGT WIND CONDS EXPECTED TO PREDOMINATE FROM LATE AM
THRU EARLY EVENING.

OUTLOOK...
TUE...AM LOW CIGS/FOG POSS...ESP BFD.
WED...AM FOG PSBL WEST AND CNTRL.
THU-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...MARTIN
LONG TERM...CERU/STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Sep 1, 5:03 AM EDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 AM EDT SUN SEP 1 2013

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
503 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 9:12 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT SUN SEP 1 2013

PAZ053-020145-
COLUMBIA PA-
912 PM EDT SUN SEP 1 2013

...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA COUNTY...

AT 905 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLOOMSBURG...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ALMEDIA...ORANGEVILLE AND STILLWATER.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... BLOOMSBURG UNIVERSITY.

LAT...LON 4114 7623 4090 7646 4092 7652 4094 7653
      4095 7651 4100 7657 4105 7656 4107 7662
      4124 7650 4126 7646 4119 7630 4114 7627

FORECASTER: KF
Special weather statement, Sep 1, 10:07 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1007 PM EDT SUN SEP 1 2013

PAZ056-057-063-020230-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
1007 PM EDT SUN SEP 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHERN DAUPHIN COUNTIES...

AT 1002 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOGESTOWN...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL ALSO CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT ENOLA AND ROCKVILLE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... CITY ISLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 238...I-81 BETWEEN
MILE MARKERS 51 AND 76...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
322...ROUTE 322/22.

LAT...LON 4029 7720 4048 7684 4029 7669 4021 7689
      4022 7690 4021 7691 4021 7692 4019 7693
      4014 7708

FORECASTER: LA CORTE
Special weather statement, Sep 1, 10:29 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1029 PM EDT SUN SEP 1 2013

PAZ056-057-059-063-020315-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
1029 PM EDT SUN SEP 1 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL
PERRY...NORTHEASTERN CUMBERLAND AND WEST CENTRAL LEBANON COUNTIES...

AT 1024 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENOLA...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL ALSO CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT PARTS OF HARRISBURG...
ROCKVILLE...PROGRESS...LINGLESTOWN...SKYLINE VIEW AND PENN NATIONAL
RACE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HERSHEY PARK AND CITY
ISLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 235 AND 238...I-81 BETWEEN
MILE MARKERS 57 AND 85...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
322...ROUTE 322/22...ROUTE 422.

LAT...LON 4017 7700 4034 7711 4054 7666 4031 7652
      4022 7684 4022 7686 4021 7687 4022 7690
      4020 7691 4021 7692 4020 7693

FORECASTER: LA CORTE
Special weather statement, Sep 1, 11:23 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1123 PM EDT SUN SEP 1 2013

PAZ042-053-020400-
COLUMBIA PA-SULLIVAN PA-
1123 PM EDT SUN SEP 1 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA AND
SOUTHEASTERN SULLIVAN COUNTIES...

AT 1119 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLWATER...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BENTON...CAMBRA...FAIRMOUNT SPGS AND RICKETTS
GLEN STATE PARK.

LAT...LON 4100 7653 4105 7656 4108 7662 4114 7664
      4116 7661 4116 7659 4127 7645 4128 7647
      4141 7632 4138 7627 4131 7631 4121 7632
      4113 7628

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:12 PM EDTSpecial Weather StatementCTPColumbia33 min
Sep 1, 10:07 PM EDTSpecial Weather StatementCTPDauphin23 min
Sep 1, 10:29 PM EDTSpecial Weather StatementCTPDauphin46 min
Sep 1, 11:23 PM EDTSpecial Weather StatementCTPColumbia37 min
Sep 2, 1:07 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren83 min
Sep 2, 2:19 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren56 min
Sep 2, 3:14 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga61 min
Sep 2, 3:43 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter62 min
Sep 2, 4:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter61 min
Sep 2, 4:53 PM EDTSpecial Weather StatementCTPElk67 min
Sep 2, 5:25 PM EDTSpecial Weather StatementCTPCumberland65 min
Sep 2, 5:32 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, York58 min
Sep 2, 6:02 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield58 min
Sep 2, 6:31 PM EDTSevere Thunderstorm WarningCTPLebanon59 min
Sep 2, 6:50 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield55 min
Sep 2, 7:03 PM EDTAreal Flood AdvisoryCTPCambria, Clearfield3 hr
Sep 2, 7:10 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon65 min
Sep 2, 7:11 PM EDTSpecial Weather StatementCTPCentre49 min
Sep 2, 7:36 PM EDTFlash Flood WarningCTPCambria3 hr
Sep 2, 7:55 PM EDTSpecial Weather StatementCTPBlair, Cambria65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.